Louisiana, 2006

Hail in Louisiana, May 5, 2006

May 5, 2006 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 5, 1:38 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, May 5, 1:38 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT FRI MAY 5 2006

.SYNOPSIS...
A COOL MIDWEST HIGH WILL TRANSLATE EAST, ARRIVING ACROSS THE MID
ATLANTIC STATES SUNDAY MORNING. FLUCTUATIONS IN INTENSITY OF THIS
COOL HIGH WILL CONTINUE TO SHOVE MORE STABLE AIR SOUTHWARD AND THUS
PERTURB THE STATIONARY FRONT ACROSS CENTRAL LOUISIANA.

FURTHER UP, A SUBTROPICAL JET WILL STREAM WEST-SOUTHWEST OUT OF
SOUTH TEXAS TO ACROSS THE STRAITS OF FLORIDA. THE RATHER CLOSE
PROXIMITY OF THIS JET CORE TO THE POLAR FRONT JET ACROSS ARKANSAS IS
DUCTING THE SHORTWAVES EAST ACROSS THE UPPER GULF COAST STATES.

&&

.DISCUSSION...
A CONVECTIVE FEEDBACK PROBLEM MAY EXIST WITH THE GFS QUANTITATIVE
PRECIPITATION ESTIMATES. I BELIEVE THAT THE GFS CONVECTIVE EMULATION
(OR PARAMETERIZATION) SCHEME IS UNDERESTIMATING THE (SUBGRID)
CONVECTIVE RAIN. INSTEAD, EXCESSIVE GRID-SCALE (OR STABLE) RAIN IS
BEING GENERATED. AT PRESENT, I AM USING A RESIDUAL (STABLE RAIN
MINUS CONVECTIVE RAIN) IN AN ATTEMPT TO DELINEATE THE RAIN AREAS.
HOPEFULLY, THE NEGATIVE AREAS WILL BE THE LOCATION FOR CONVECTION.

OTHERWISE, SHOWERS AND THUNDERSTORMS SEEM LIKELY TO RETURN ON
SATURDAY, AS THE FLUCTUATING HIGH CONTINUES TO PERTURB THE WEST-TO-
EAST STATIONARY FRONT MERIDIONALLY. THIS NORTH-TO-SOUTH UNDULATION
(AND CONSEQUENT GENERATION AND PROPAGATION OF GRAVITY WAVES
SOUTHWARD) WILL RELEASE THE BOTTLED-UP LOW-LEVEL INSTABILITY.

TONIGHT MINIMUMS WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL, DUE
MAINLY TO THE CLOUD COVER AND PERSISTENT GULF-AIR ADVECTION.

RAIN-COOLED AIR SHOULD KEEP SATURDAYS TEMPERATURES AT OR SLIGHTLY
BELOW THE SEASONAL VALUES.

&&

.MARINE...
SEAS WILL STEADILY INCREASE OVER THE WEKEND DUE IN PART, TO
INCREASING SWELLS OUT OF THE SOUTH. A WEAK COLD FRONT WILL ENTER
THE UPPER TEXAS COASTAL WATERS ON SUNDAY, WHERE IT STALLS AND
WASHES OUT.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DURING THE
EVENING HOURS. PATCHY ADVECTION-RADIATION FOG IS POSSIBLE NEAR MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  82  67  86 /  50  50  50  40
KBPT  67  82  68  86 /  50  50  50  40
KAEX  67  77  63  84 /  60  70  70  40
KLFT  68  82  67  85 /  60  50  50  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING
     ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...AND VERMILION.

TX...NONE.
&&
TRARES
Hazardous weather outlook, May 5, 4:23 AM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CDT FRI MAY 5 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-061030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
523 AM CDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MAINLY DURING THE AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE
EXPECTED AND A FEW STORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FRONT IS EXPECTED TO MOVE SOUTH INTO CENTRAL LOUISIANA AND
INTERIOR SOUTHEAST TEXAS SATURDAY. THE FRONT SHOULD MOVE THROUGH
INTO SOUTHEAST LOUISIANA OR WEAKEN SUNDAY NIGHT INTO MONDAY. AN
APPROACHING UPPER LEVEL DISTURBANCE WILL MAKE SEVERE STORMS
POSSIBLE SATURDAY. CHANCES OF THUNDERSTORMS WILL DIMINISH
SIGNIFICANTLY AFTER THE FRONT MOVES OUT TO THE SOUTHEAST.

.SPOTTER INFORMATION STATEMENT...
IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM
SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION
AND WARNING LATER TODAY THROUGH THE WEEKEND.

In the hours before

Special weather statement, May 5, 10:45 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 AM CDT FRI MAY 5 2006

LAZ041>045-051>055-TXZ215-216-060000-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
1145 AM CDT FRI MAY 5 2006

...TROPICAL FUNNEL CLOUDS POSSIBLE...

AT 1140 AM...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF
A FUNNEL CLOUD NEAR BALDWIN IN ST. MARY PARISH.

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING
WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.
Local storm report, May 5, 11:30 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             CARENCRO                30.31N 92.04W
05/05/2006  M1.00 INCH       LAFAYETTE          LA   BROADCAST MEDIA

            REPORT FROM KLFY TV.

&&

ERICKSON
Local storm report, May 5, 12:09 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             BORDELONVILLE           31.11N 91.91W
05/05/2006  E0.75 INCH       AVOYELLES          LA   PUBLIC

            GROCERY STORE CLERK ESTIMATED THE HAIL SIZE.

&&

ERICKSON
Special weather statement, May 5, 1:05 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT FRI MAY 5 2006

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-060500-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
205 PM CDT FRI MAY 5 2006

...RAINY WEEKEND AHEAD...BATTEN THE HATCHES...

THE DRY WEATHER EXPERIENCED OVER THE PAST SEVERAL WEEKS HAS GIVEN
WAY TO A WET PATTERN RECENTLY. AS A RESULT...OUTDOOR ACTIVITIES
STAND A GOOD CHANCE OF BEING IMPACTED BY THUNDERSTORMS OVER THE
NEXT THREE DAYS.

A COLD FRONT WILL SAG SLOWLY INTO MOIST AND UNSTABLE TROPICAL AIR
OVER OUR AREA. IN ADDITION...A SERIES OF UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA. THE COMBINATION OF THESE FEATURES WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST AND
CENTRAL LOUISIANA AND SOUTHEAST TEXAS OVER THE WEEKEND.

THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON INTO
SATURDAY NIGHT. THESE THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HEAVY
RAINS...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. SOME
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL...WIND GUSTS
IN EXCESS OF 60 MPH AND ISOLATED TORNADOES POSSIBLE...ESPECIALLY
DURING THE AFTERNOON WHEN THE STRONGEST HEATING OCCURS.

ANYONE INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR THE WEATHER
AND BE PREPARED TO MOVE TO A SAFE PLACE. LOOK AT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/LCH...OR LISTEN TO NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA FOR UPDATES ON THIS SITUATION.

SWEENEY/LOCKWOOD/LANDRENEAU

The radar

The Lake Charles radar (KLCH), 89 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Acadia

When
May 5, 3:40 PM CST
Where
Acadia County, 7 mi N of Mowata
Measured
0.75 in hail
Reported by
UTILITY COMPANY
Coordinates
30.500, -92.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510693.